Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 117, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2004, 3:54 PM CDT for Llano County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 3:54 PM CDT (20:54 UTC)
- Expired
- Jun 1, 2004, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
914 WUUS54 KEWX 012054 SVRSAT TXC299-012200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 500 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LLANO...OR ABOUT OVER LLANO...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THUNDERSTORMS ARE DEVELOPING RAPIDLY OVER THE WEST PART OF LLANO COUNTY AND MOVING EAST AT 20 MPH. STRONG DAMAGING WINDS AND LARGE HAIL IS POSSIBLE WITH THESE THUNDERSTORMS OVER PARTS OF LLANO COUNTY THROUGH 500 PM CDT. LAT...LON 3061 9889 3062 9860 3088 9861 3090 9890 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:17 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 1, 2:17 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 217 PM CDT TUE JUN 1 2004 .DISCUSSION...CUMULUS CLOUDS POPPING ON THE DRY LINE AT THIS HOUR. WILL LEAVE LOW POPS FOR ISOLATED THUNDERSTORMS ROAMING INTO THE NORTH AND EAST COUNTIES TONIGHT. THE REST OF THIS WEEK HAS US COOLING DOWN TO SEASONAL TEMPERATURES. THE UPPER FLOW PATTERN TRANSITIONS FROM NORTHERLY TO LIGHT AND VARIABLE AS THE UPPER HIGH CENTER TRIES TO FIX OVER TEXAS. BY TUESDAY NEXT WEEK THE LONG RANGE MODELS INDICATE A FAVORABLE SPLIT IN THE UPPER HIGH DUE TO A WEAK TROPICAL WAVE MOVING INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 76 97 75 93 / 20 0 10 20 AUSTIN BERGSTROM INTL AIRPORT 74 97 74 92 / 20 0 10 20 DEL RIO INTL AIRPORT 75 103 75 97 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 76 97 76 95 / 20 0 0 20 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 06/08
Hazardous weather outlook, Jun 1, 3:50 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 350 PM CDT TUE JUN 1 2004 TXZ171>173-183>194-202>209-217>225-228-021100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 350 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... ...TORANDO WATCH THROUGH 1000 PM CDT FOR BURNET...LLANO...EDWARADS... REAL...KERR...BANDERA...KENDALL...BLANCO...COMAL...HAYS...TRAVIS... AND WILLIAMSON COUNTIES... THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE NORTH AND EAST PARTS OF SOUTH CENTRAL TEXAS LATER THIS AFTERNOON AND THIS EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE THUNDERSTORMS OVER EASTERN SECTIONS OF SOUTH CENTRAL TEXAS AND NORTHERN PARTS OF THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS LATER THIS AFTERNOON AND THIS EVENING. THIS RISK IS BASED ON VERY WARM AFTERNOON TEMPERATURES AND INSTABILITY ALOFT. THUS THE PRIMARY THREAT FOR SEVERE WEATHER WILL BE FOR DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ANOTHER HOT DAY IS EXPECTED TODAY. THE NATIONAL WEATHER SERVICE HAS ISSUED A HEAT ADVISORY THROUGH 7 PM CDT FOR GUADALUPE...GONZALES...LAVACA...WILSON...ATASCOSA...KARNES AND DEWITT COUNTIES...WHERE THE COMBINATION OF HUMIDITY AND HOT AFTERNOON TEMPERATURES WILL CAUSE THE HEAT INDEX TO RISE TO 102 TO 111. AFTERNOON HIGHS ACROSS SOUTH CENTRAL TEXAS TODAY ARE EXPECTED TO BE NEAR 100 TO 106 OVER THE WEST PART OF THE AREA TO THE MID 90S TO 103 OVER THE EASTERN PART OF THE AREA. HIGHER HUMIDITY OVER GUADALUPE...GONZALES...LAVACA...WILSON...ATASCOSA...KARNES AND DEWITT COUNTIES WILL MAKE THE HEAT INDEX RISE TO 102 TO 111 THIS AFTERNOON. FURTHER WEST...WITH LOWER HUMIDITIES THE HEAT INDEX WILL BE AROUND 100 TO NEAR 105. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS COULD APPROACH SEVERE LEVELS THURSDAY THROUGH FRIDAY AS A WEAK SURFACE BOUNDARY MOVES DOWN FROM NORTH TEXAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS THE HILL COUNTRY TO PARTS OF CENTRAL TEXAS AND OVER THE EASTERN SECTIONS OF SOUTH TEXAS LATER TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 2:58 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 62 min |
| Jun 1, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.